VeggieBoards banner
1 - 12 of 12 Posts

·
Registered
Joined
·
431 Posts
Discussion Starter · #1 ·
I'm starting to notice that when I take my multivitamin I feel terrible. I took it about an hour ago and I feel like I could drop. UGGGGHH

I'm wondering if it is just too many megadoses of stuff. It's Nature's Life brand Vegetarian Mega Vita Min.

I feel so sick that I want to stop taking it, but I'm afraid of getting deficiencies because I don't plan my diet that much.
 

·
Registered
Joined
·
6,902 Posts
What does it have in it? Does it have iron? That makes a lot of people ill, plus you shouldn't take iron unless a doctor tells you too.

I have felt ill from taking vitamins on an empty stomach sometimes. I know what you mean.
 

·
Registered
Joined
·
2,002 Posts
Too much of most any vitamin can make you feel sick. I'm supposed to be taking iron 3 times a day, and I only take it once a day, and it makes me feel extremely sick. Try to find a multi-vitamin that doesn't have iron in it (for the record, that's the multi-vitamin I used to take, and I'm still really deficient in iron). Also, take it just after a meal, and drink lots of water to flush your body.
 

·
Banned
Joined
·
2,807 Posts
check for the fat-soluble vitamins like A and E, cause you can get an overdose of them since your body can't flush them out and they get stored in your cells.
 

·
Registered
Joined
·
431 Posts
Discussion Starter · #7 ·
i have been taking a multivitamin AND an iron supplement because i thought i needed it. i'll try the multi without the iron and see what happens.
 

·
Registered
Joined
·
2,144 Posts
Sometimes "mega"-supplements contain too much of the B group and you might suffer a flush or something like it. Because these are water soluble the effect wears off pretty soon. Certain iron supplements can get your stomach upset; if you really have to supplement iron, just take a supplement that dissolves in the small intestine. Only take iron, if your ferritin count is low. A good portion of the benefits of a veg*n diet may be attributed to a sensible iron intake.
 

·
Registered
Joined
·
1,463 Posts
Ditto on the iron. When I was anaemic I was give a multivitamin with a pretty average amount of iron in it, and I was always very sick very soon after. (Took me a couple of times to figure out what the heck was wrong).

I swapped to a low dose one (sadly hard to find) and have no more problems.
 

·
Registered
Joined
·
1,854 Posts
You should always take a multi on a full stomach, or at least eat a good amount of something, and drink a full glass of water. Vitamins need food to attach to, so if you don't have any food in your stomach--or just water, I think the vitamin freaks out and makes you sick.

Vitamins have feelings too....
Yeah, right...

I used to always feel SO bad when I took a vitamin, and then realized I hadn't eaten before I took it.
 

·
Registered
Joined
·
2,144 Posts
Some recommendations are going the other way to take multi-vitamins on an empty stomach to get a better absorption. But I disagree, because if you take a supplement to improve on your diet or optimize it, it shouldn´t reduce your quality of life. So I also suggest a full stomach when taking multi-viamins/minerals.
 
1 - 12 of 12 Posts
Top